Alert archive / New York / Gale Warnings in 2013

Gale Warning 16, NWS New York, NY

March 24, 2013

NWS New York, NY issued this gale warning at Mar 24, 2013, 4:10 PM EDT. It took effect at Mar 25, 2013, 11:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 4:10 PM EDT (20:10 UTC)
In effect from
Mar 25, 2013, 11:00 AM EDT
Expired
Mar 25, 2013, 10:10 PM EDT
In force
11 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WHUS71 KOKX 242010
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT SUN MAR 24 2013

...GALE FORCE WIND GUSTS LIKELY MONDAY INTO MONDAY EVENING...

ANZ330-335-338-340-345-250415-
/O.UPG.KOKX.GL.A.0009.130325T1000Z-130326T0400Z/
/O.NEW.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
410 PM EDT SUN MAR 24 2013

...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE 
  SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET ON LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY
  AFTERNOON INTO MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-250415-
/O.UPG.KOKX.GL.A.0009.130325T1000Z-130326T0400Z/
/O.NEW.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 PM EDT SUN MAR 24 2013

...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...COASTAL OCEAN WATERS OUT 20 NM.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 12 FEET.

* TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY
  NIGHT. HIGHEST SEAS WILL BE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
702 
WHUS71 KOKX 242257
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT SUN MAR 24 2013

...GALE FORCE WIND GUSTS LIKELY MONDAY INTO MONDAY EVENING...

ANZ330-335-338-340-345-251000-
/O.CON.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
657 PM EDT SUN MAR 24 2013

...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT
TUESDAY...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE 
  SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET ON LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY
  AFTERNOON INTO MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-251000-
/O.CON.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
657 PM EDT SUN MAR 24 2013

...GALE WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT
TUESDAY...

* LOCATION...COASTAL OCEAN WATERS OUT 20 NM.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 12 FEET.

* TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY
  NIGHT. HIGHEST SEAS WILL BE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
724 
WHUS71 KOKX 250802
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EDT MON MAR 25 2013

...GALE FORCE WIND GUSTS EXPECTED TODAY INTO THIS EVENING...

ANZ330-335-338-340-345-251800-
/O.CON.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
402 AM EDT MON MAR 25 2013

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF
  LONG ISLAND.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET IN LONG ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THIS AFTERNOON
  INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-251800-
/O.CON.KOKX.GL.W.0016.130325T1500Z-130326T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 AM EDT MON MAR 25 2013

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 10 FEET.

* TIMING...STRONGEST WINDS WILL BE THIS AFTERNOON INTO THIS
  EVENING. HIGHEST SEAS WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
601 
WHUS71 KOKX 251739
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT MON MAR 25 2013

...GALE FORCE WIND GUSTS EXPECTED TODAY INTO THIS EVENING...

ANZ330-335-338-340-345-260600-
/O.CON.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
139 PM EDT MON MAR 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF 
  LONG ISLAND.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 4 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS AFTERNOON INTO
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-260600-
/O.CON.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT MON MAR 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

* TIMING...STRONGEST WINDS THIS AFTERNOON INTO THIS EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
145 
WHUS71 KOKX 260011
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
811 PM EDT MON MAR 25 2013

...GALE FORCE WIND GUSTS EXPECTED INTO EARLY MORNING ON THE
COASTAL OCEAN WATERS...

ANZ330-340-345-260815-
/O.CAN.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
/O.NEW.KOKX.SC.Y.0035.130326T0011Z-130326T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
811 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG
  ISLAND.

* WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL OCCUR INTO THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-260115-
/O.CAN.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
811 PM EDT MON MAR 25 2013

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE
WARNING.



$$

ANZ350-353-355-260600-
/O.CON.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
811 PM EDT MON MAR 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 11 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT
962 
WHUS71 KOKX 260210
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1010 PM EDT MON MAR 25 2013

...ROUGH CONDITIONS ON THE WATERS OVERNIGHT...

ANZ350-353-355-261000-
/O.CAN.KOKX.GL.W.0016.000000T0000Z-130326T0600Z/
/O.EXA.KOKX.SC.Y.0035.000000T0000Z-130326T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1010 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING
  THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-260315-
/O.CAN.KOKX.SC.Y.0035.000000T0000Z-130326T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1010 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ330-340-261000-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-130326T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1010 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN
  LONG ISLAND.

* WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 24, 1:57 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 24, 1:57 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN MAR 24 2013

.SYNOPSIS...
WEAK HIGH PRESSURE BUILDS THROUGH NEW ENGLAND TODAY AND TONIGHT.
LOW PRESSURE WILL ORGANIZE OFF THE MID ATLANTIC COAST AND
INTENSIFY AS IT TRACKS SOUTHEAST OF THE LOCAL AREA MONDAY INTO
MONDAY NIGHT. HIGH PRESSURE THEN SLOWLY BUILDS IN FROM THE WEST
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE TO FORECAST REFLECTIVE OF CURRENT OBS AND
TREND. DEEP LAYERED RIDGING WILL BUILD ACROSS THE AREA TODAY
PROVIDING A DRY AND FAIR WEATHER DAY. HIGH CLOUDS WILL INCREASE
AHEAD OF A DEVELOPING STORM SYSTEM OVER THE OHIO/TENNESSEE
VALLEYS. WINDS WILL BE MUCH LIGHTER THAN YESTERDAY WITH HIGHS
GENERALLY IN THE MID TO UPPER 40S THROUGHOUT THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
UPPER RIDGE AXIS SLIDES E AND WEAKENS TONIGHT AS THE
AFOREMENTIONED LOW REDEVELOPS ALONG MID ATLANTIC COAST AS A
RESULT OF A 140KT SUB-TROPICAL JET. CLOUDS WILL LOWER AND THICKEN
AND PRECIP MAY MOVE INTO SW PORTIONS OF THE AREA LATE
TONIGHT...ALTHOUGH BETTER CHANCES WILL HOLD OFF UNTIL AFTER
SUNRISE. LOWS TONIGHT WILL ONCE AGAIN BE CHILLY...BUT INSOLATING
CLOUD COVER WILL KEEP THEM IN CHECK...UPPER 20S TO LOWER 30S.

MODEL GUIDANCE IS CLUSTERED FAIRLY WELL...ALTHOUGH THE PAST 24
HOURS HAVE SHOWN SLIGHT SHIFTS IN THE LOW TRACK AS IT PASSES TO
OUR SE WHICH RESULTS IN LARGE DIFFERENCES IN QPF AMOUNTS. THE
FARTHER NORTH SOLUTIONS WOULD RESULT IN A SIGNIFICANT SNOW EVENT
FOR MOST OF THE REGION MON INTO MON EVE...WHILE THE SOUTHERN
SOLUTION WOULD RESULT IN A FEW INCHES OF SNOW...HIGHEST AMOUNTS
FOR THE COAST.

THE NAM CONTINUES TO BE THE WETTEST...ALTHOUGH THE
23/18Z RUN BACKED OFF ON THIS IDEA WITH A LOW TRACK A BIT FURTHER
S AND E...BUT HAS SINCE GONE BACK TO HUGGING THE COAST AND ITS
SOLN IS THE FURTHEST N...WITH SUPPORT FROM THE SREF. THE
GFS/EC/CMC HAVE BEEN THE MOST CONSISTENT...ALTHOUGH THE 23/12Z GFS
ALSO HAD A HICCUP WITH A SLIGHT SHIFT TO THE S RESULTING IN
LIGHTER AMOUNTS OF PCPN. ITS 23/18Z AND 24/00Z RUNS HAVE GONE BACK
TO HOW THEY LOOKED 24 HOURS AGO WITH AROUND 1/2 INCH OF LIQUID.
INTERESTINGLY...A QUICK LOOK AT THE 00Z EC BEFORE PRESS TIME
INDICATES THAT IT HAS SHIFTED SLIGHTLY N AS WELL...BUT ITS QPF
AMOUNTS ARE MORE IN LINE WITH THE GFS/CMC.

THE NAM HAS STRUGGLED THIS WINTER SEASON SO IT IS DIFFICULT TO
PUT FAITH IN ITS SOLN...ALTHOUGH IT IS NOT OUT OF THE REALM OF
POSSIBILITIES. HOWEVER...GIVEN THE AGREEMENT SEEN IN THE GLOBAL
MODELS OVER THE PAST 2 TO 3 MODELS CYCLES IT APPEARS THAT THE NAM
HAS A VERY LOW CHANCE OF VERIFYING. DUE TO THE ANOMALOUSLY COLD
PATTERN WE'VE BEEN IN...IT IS TOUGH TO BELIEVE THE MAV TEMPS OF
MID TO UPPER 40S ON MON...ESPECIALLY SINCE PCPN WILL BEGIN IN THE
MORNING. THE NAM LOOKS TOO COLD...AND THE EC IS IN BETWEEN. HAVE
USED A BLEND OF THE NAM/EC FOR MON WITH TEMPS IN THE UPPER 30S TO
LOWER 40S WITH ALL EXCEPT PERHAPS THE SOUTH FORK OF LI
EXPERIENCING WET SNOW FOR THE DURATION OF THE EVENT. DUE TO
DAYTIME TEMPS IN THE MID TO UPPER 30S...SNOW MAY NOT STICK TO
PAVEMENT UNTIL TEMPS DROP MON EVE/NIGHT. OVERALL CONFIDENCE IN SEEING
SEVERAL INCHES OF SNOW CONTINUES TO BE LOW (LESS THAN 50%) FOR
ANY WINTER WEATHER WATCHES AT THIS TIME. TOTAL SNOW AMOUNTS OF 1
TO 3 INCHES ARE GENERALLY EXPECTED...HIGHEST AMOUNTS IN NE NJ/NYC
AND WESTERN LI. PCPN WILL END W TO E MON NIGHT.

IN ADDITION TO THE PRECIP AN INCREASING NE WIND WILL DEVELOP ON
MON GRADUALLY BACKING TO THE NW MON NIGHT AS THE STORM PULLS AWAY.
STILL FEEL WE WILL FALL JUST SHY OF ADVSY CRITERIA. HOWEVER...THE
APPROACH OF A FULL MOON WILL BRING THE THREAT OF MINOR COASTAL
FLOODING. SEE TIDES/COASTAL FLOODING SECTION BELOW FOR MORE
DETAILS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE REGION WILL THEN BE STUCK IN A MEAN TROUGHING PATTERN THROUGH
THE REMAINDER OF THE LONG TERM PERIOD. THIS MEAN TROUGHING PATTERN
WILL ALLOW FOR ONLY A GRADUAL MODERATION TOWARDS SEASONABLE LEVELS
BY THE WEEKS END WITH A RATHER PERSISTENT NW FLOW. WEAK
SHORTWAVES/SURFACE TROUGHS PASSING THROUGH THE REGION WILL RESULT
IN PERIOD OF SCT/BKN INSTABILITY CU AND EVEN A FEW
FLURRIES/SPRINKLES.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE ACROSS THE AREA THIS AFTERNOON RETREATS TO THE NORTH
TONIGHT AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST. A COASTAL
LOW DEVELOPS ALONG THE MID ATLANTIC LATE TONIGHT...AND TRACKS TO
THE NORTHEAST DURING THE DAY ON MONDAY.

NORTHWEST WINDS ARE AROUND 10 KT WITH SOME OCCASIONAL GUSTS. WINDS
ARE EXPECTED TO LIGHTEN WITH SOME LOCATIONS BECOMING VARIABLE
LATE THIS AFTERNOON...BEFORE SHIFTING TO THE NORTHEAST AFTER 00Z.
NORTHEAST WIND INCREASES TO 10 TO 15 KT TOWARD SUNRISE...THEN
BETWEEN 15 AND 20 KT...WITH GUSTS TO NEAR 30 KT POSSIBLE BY THE
END OF THE TAF PERIOD.

VFR THROUGH TONIGHT. LIGHT SNOW DEVELOPS BETWEEN 08Z-11Z..AND
GRADUALLY INCREASE IN INTENSITY THROUGH THE MORNING HOURS. WIDESPREAD
IFR LIKELY ACROSS SOUTHERN TERMINALS IN LIGHT SNOW. MVFR WITH IFR
POSSIBLE IN LIGHT SNOW NORTHERN TERMINALS.

SNOW ACCUMULATIONS ON RUNWAYS POSSIBLE MONDAY AFTERNOON INTO THE
EARLY EVENING WITH 2 TO 3 INCHES IN THE NYC METRO AREA...AND UP TO
AN INCH ELSEWHERE.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON...WIDESPREAD IFR LIKELY SOUTHERN TERMINALS IN LIGHT
SNOW. MVFR WITH IFR POSSIBLE IN LIGHT SNOW NORTHERN TERMINALS. NE
WINDS G25-35 KT POSSIBLE.
.MONDAY NIGHT...LIGHT SNOW LIKELY WITH MVFR WITH POCKETS OF IFR. N
WINDS G25-30KT POSSIBLE...WIND DIMINISHING AFTER 04Z.
.TUESDAY-FRIDAY..VFR.

&&

.MARINE...
WITH HIGH PRESSURE OVER THE WATERS TODAY WINDS AND SEAS WILL
REMAIN BELOW ADVISORY LEVELS. THE HIGH WILL RETREAT TO THE NORTH
TONIGHT AND A COASTAL DEVELOPS ALONG THE MID ATLANTIC AFTER 06Z.
WINDS AND SEAS WILL STILL REMAIN BELOW ADVISORY LEVELS.
HOWEVER...AS THE COASTAL LOW QUICKLY DEEPENS MONDAY MORNING WIND
GUSTS WILL LIKELY BECOME GALE FORCE ON ALL THE FORECAST WATERS.
THE LOW WILL CONTINUE TO DEEPEN MONDAY INTO MONDAY NIGHT AS IT
TRACKS TO THE SOUTH AND EAST OF THE WATERS WITH GALE FORCE GUSTS
STILL LIKELY INTO MONDAY EVENING. WINDS DIMINISH FROM WEST TO EAST
LATE MONDAY NIGHT AS THE LOW PULLS AWAY FROM THE REGION. BECAUSE
OF THE POSSIBILITY OF GALE FORCE CONDITIONS ON THE WATERS WILL
POST A WATCH FROM MONDAY THROUGH MONDAY EVENING.

CONDITIONS IMPROVE LATE MONDAY NIGHT WITH SMALL CRAFT GUSTS POSSIBLY
LINGERING INTO EARLY TUESDAY MORNING. SEAS ON THE OCEAN WATERS WILL
TAKE AWHILE TO SUBSIDE...REMAINING 5 FT OR HIGHER INTO TUESDAY
EVENING.

A NORTHWEST FLOW CONTINUES INTO THURSDAY WITH LOW PRESSURE REMAINING
TO THE EAST AND HIGH PRESSURE BUILDING WEST OF THE WATERS. SOME
GUSTS ON THE OCEAN WATERS MAY BE NEAR SMALL CRAFT LEVELS WEDNESDAY
INTO EARLY THURSDAY. HIGH PRESSURE THEN BUILDS INTO THE WATERS WITH
WINDS AND SEAS BELOW ADVISORY LEVELS.

&&

.HYDROLOGY...
DRY WEATHER EXPECTED THROUGH LATE TONIGHT.

PREDICTABILITY ISSUES CONTINUE FOR THE AMOUNT OF QPF WITH A MON/MON
NIGHT STORM SYSTEM. HIGHER PROBABILITY THREAT IS FOR 1/4 TO 1/2
INCH OF LIQUID QPF...WITH A LOW THREAT OF 3/4-1 1/4 INCHES. THIS
WOULD MAINLY BE IN THE FORM OF WET SNOW...THEREFORE NO HYDROLOGY
RELATED ISSUES ARE EXPECTED.

&&

.TIDES/COASTAL FLOODING...
POTENTIAL EXISTS FOR MINOR COASTAL FLOODING DURING THE TIMES OF HIGH
TIDE MONDAY EVENING...FROM AROUND 7 PM TO MIDNIGHT...WITH SURGE OF
AROUND 2 TO 2 1/2 FT. THE MAIN CONCERN WOULD BE ALONG THE SOUTH
SHORE BAYS OF LONG ISLAND...QUEENS...AND
BROOKLYN...PECONIC/GARDINERS BAYS...AND THE WESTERN LONG ISLAND
SOUND. THE AMOUNT OF SURGE IN WESTERN SOUND WILL BE DEPENDENT ON HOW
QUICKLY WINDS TURN TO THE NORTH...WITH WINDS BECOMING MORE NORTHERLY
BY LATE MONDAY EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     ANZ330-335-338-340-345-350-353-355.

&&
Hazardous weather outlook, Mar 24, 4:00 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT SUN MAR 24 2013

CTZ005>012-NYZ067>071-252000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
400 PM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COASTAL LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE TONIGHT
INTO MONDAY NIGHT. CONFIDENCE IS INCREASING THAT THIS WILL RESULT
IN ONLY A LIGHT AND WET SNOWFALL FOR THE AREA. PLEASE FOLLOW THE
LATEST FORECASTS FOR UPDATES REGARDING THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ072>074-078-176-177-252000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
400 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A COASTAL LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE TONIGHT
INTO MONDAY NIGHT...WITH A FEW INCHES OF HEAVY WET SNOW EXPECTED
ACROSS MUCH OF THE AREA. PLEASE FOLLOW THE LATEST FORECASTS FOR
UPDATES REGARDING THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079>081-252000-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
400 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM MONDAY TO 2 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

A COASTAL LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE TONIGHT
INTO MONDAY NIGHT...WITH A FEW INCHES OF HEAVY WET SNOW EXPECTED
ACROSS MUCH OF THE AREA. PLEASE FOLLOW THE LATEST FORECASTS FOR
UPDATES REGARDING THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-252000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

A COASTAL LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE TONIGHT
INTO MONDAY NIGHT...WITH A FEW INCHES OF HEAVY WET SNOW EXPECTED
ACROSS MUCH OF THE AREA. PLEASE FOLLOW THE LATEST FORECASTS FOR
UPDATES REGARDING THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-252000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT SUN MAR 24 2013

...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:08 AM EDTGale WatchOKX12 hr
Mar 24, 3:48 PM EDTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more18 hr
Mar 24, 3:51 PM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, Queens, Suffolk, Westchester24 hr

Nearby

Gale Warnings in New York, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.